Pins and needles and swallowing

Hello.  I started chemotherapy 4 weeks ago and every side effect listed came my way, I was so so ill.  I have now had a second round on a reduced dose over 3 hours and I can cope, though feeling spaced out a lot, hard to concentrate on anything, pins and needles in my hands and face are frustrating, painful and limiting I feel like a prisoner as cannot bear change of temperature so can’t even do a walk.   My appetite is poor, and I find swallowing difficult, like it’s stuck ... has that happened with anyone else?  Apart from gloves and hot water boypttle anything ekse I’m missing re hands .... Thankyou. 

  • Yes the Capecitabine are quite large! I usually have the infusion on day one then start the tablets on day 2 which end then technically on day 15

    i find a nice warm cup of tea easier to get them down the hatch than water 

    Suzy 

  • Hi Mariscotia

    I started off with 5 tablets twice a day for 2 weeks;  I am now on 3 twice a day.  I was told they must be taken 12 hours apart, with or after food and water. I take them straight after breakfast at about 8am, then again at 8pm after my little pot of custard. I take one at once, each with a sip of warm water. I have come to hate these large pink tablets - I think half of my brain is saying “poison! don’t touch!” while the other half is saying “they will cure you!”
    Good luck! I’m sure you are glad to have the first infusion done, you are on your way xx

  • Pocket hand warmers! Brilliant idea!

  • Thank you. Excuse my typing, was trying to type in my new silk glove liners. They are quite effective but need more than one pair.I took all the tablets with warm water after a 'meal' of soup last night. Couldn't sleep so made a cup of herbal tea and a slice of toast. I'm about to attack the next batch of tablets.The custard sounds a good idea, will put it on the shopping list.

  • Thank you, will get a pair. I used to have some but they've disappeared. 

  • I suspect it is the steroids that stop you sleeping, as Suzy Su mentioned.  I have the same problem, but it is only for the first few days. Don’t worry, sleeping well will return! xx

  • I was able to take the bigger tablets,thankfully, with a glass of warm water. I was very worried about that. My nose is still running. I've  ordered 2 more pairs of silky gloves, they are inner gloves I think, but the pair I had worked well. But obviously one pair not enough. I haven't tried a walk yet, it's still not very warm here and there's nearly always a wind as we're near the coast. 

  • Be careful of the wind,

    On my first outings after round one my eye went into a twitch & I couldn’t open it. My face felt like a prickly cactus had been rubbed all over it.

    Cue coming straight back indoors again!! Joy
    Suzy

  • Thanks Suzy. I was thinking about a quick walk to see if it's possible. The sun is out this morning, so I better not be tempted yet. I wear glasses perhaps that will help, but as I also take eye drops for glaucoma it might just be something to be ultra cautious about. I know exactly what you mean about the prickly cactus. Thanks for the warning, I'm so glad I have found other people going though the same thing. 

  • Yes, I really do think it helps a lot! To know you’re not the only one is somehow comforting like we are all in it TOGETHER Raised hands